MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY WALLFLEX¿ BILIARY RX STENT SYSTEM; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC - GALWAY WALLFLEX¿ BILIARY RX STENT SYSTEM; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00570890
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/05/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on july 06, 2017 that a wallflex biliary rx uncovered stent was to be used in the common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) with stent placement procedure performed on (b)(6) 2017.According to the complainant, during the procedure, the catheter broke during deployment.The procedure was completed with another wallflex biliary stent.There were no patient complications reported as a result of this event.Attempts to obtain additional information regarding this event have been unsuccessful to date.Should additional relevant details become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
A fully constrained wallflex biliary rx uncovered stent and delivery system was returned for analysis.Visual examination found the stent was fully covered by the outer sheath and the handle was actuated beyond its reconstrainment limit.The outer sheath was broken at the outer diameter: proximal exterior tube - endoscope interface (near the guidewire access port).Functional evaluation found the stent could not be deployed using the delivery system as received, however, it was possible to manually deploy the stent.The stent was measured to be within specifications.No issues were noted with the stent and no other issues were noted with the device.The damages noted with the device were consistent with the application of excessive force during use.The investigation concluded that the observed failures are likely due to anatomical or procedural factors encountered during the procedure which limited the performance of the device.Therefore, the most probable root cause is operational context.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.A search of the complaint database confirmed that no other similar complaints exist for the specified lot.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2017 that a wallflex biliary rx uncovered stent was to be used in the common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) with stent placement procedure performed on (b)(6) 2017.According to the complainant, during the procedure, the catheter broke during deployment.The procedure was completed with another wallflex biliary stent.There were no patient complications reported as a result of this event.Additional information received on august 21, 2017.The complainant reported that they were referring to the clear sheath when they stated that the catheter broke.The broken piece remained attached to the delivery system and the stent was fully constrained when it was removed from the patient.The patient's condition at the conclusion of the procedure was reported to be fine.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2017 that a wallflex biliary rx uncovered stent was to be used in the common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) with stent placement procedure performed on (b)(6) 2017.According to the complainant, during the procedure, the catheter broke during deployment.The procedure was completed with another wallflex biliary stent.There were no patient complications reported as a result of this event.Additional information received on august 21, 2017, the complainant reported that they were referring to the clear sheath when they stated that the catheter broke.The broken piece remained attached to the delivery system and the stent was fully constrained when it was removed from the patient.The patient's condition at the conclusion of the procedure was reported to be fine.

Brand Name
WALLFLEX¿ BILIARY RX STENT SYSTEM
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6744641
Report Number3005099803-2017-02235
Device Sequence Number10983353
Product Code FGE
UDI-Device Identifier08714729765332
UDI-Public(01)08714729765332(17)20190518(10)0020659821
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K140630
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/18/2019
Device Model NumberM00570890
Device Catalogue Number7089
Device Lot Number0020659821
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/26/2017
Initial Date Received by Manufacturer 07/06/2017
Supplement Date Received by Manufacturer08/21/2017
02/09/2018
Initial Report FDA Received Date07/26/2017
Supplement Report FDA Received Date08/31/2017
03/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1